Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes seizures after taking bee pollen for terrible allergies?

Hi my son started taking bee pollen for his terrible allergies that were causing reoccurring sinus infections and now he has been having seizures in the past few days. Could THE Bee Pollen Be CAusiNG them? And does bee pollen affect other seizure medications, and cause them not to work? Such as Levitracitam (Keppra), Clorazepate, and Clonazepam?
Tue, 21 Apr 2020
Report Abuse
Pediatrician 's  Response
Hi,

Seizure is not described as side effect of bee pollen. No significant interaction with anti epileptics also described. For seizure, we have to search for other causes. From your description, I guess he is already on multiple drugs for seizure- so it might be manifestation of the underlying epilepsy itself, rather than from bee pollen

Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Muhammed Aslam T. K., Pediatrician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes seizures after taking bee pollen for terrible allergies?

Hi, Seizure is not described as side effect of bee pollen. No significant interaction with anti epileptics also described. For seizure, we have to search for other causes. From your description, I guess he is already on multiple drugs for seizure- so it might be manifestation of the underlying epilepsy itself, rather than from bee pollen Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Muhammed Aslam T. K., Pediatrician